Alert archive / Texas / Flash Flood Warnings in 2008

Flash Flood Warning 55, NWS Fort Worth, TX

July 15, 2008Cooke County, Texas

NWS Fort Worth, TX issued this flash flood warning at Jul 15, 2008, 4:28 PM CDT for Cooke County, Texas. It was in force for 2 hr. No storm report in the archive falls inside the area while it was in force.

The area

The outline as issued.

The facts

Issued
Jul 15, 2008, 4:28 PM CDT (21:28 UTC)
Expired
Jul 15, 2008, 6:30 PM CDT
In force
2 hr
Issued by
NWS Fort Worth, TX
Area
Storm-based polygon
Flood severity
None

County Cooke County, TX

The radar

The Dallas/Ft Worth radar (KFWS), 123 km from the middle of the area, began a volume at 21:29 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

Did it verify

Not verified. The Iowa Environmental Mesonet's Cow found no qualifying storm report inside this flash flood warning while it was in force. That is not proof nothing happened: reports are thin where few people live.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The nearest sounding before it

Fort Worth, TX (KFWD), launched 12:00Z, 9.5 hours before the alert went out and 95 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Fort Worth, TX at 12:00Z on 2008-07-15Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 1483 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Fort Worth, TX at 12:00Z on 2008-07-15The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 53 square meters per square second.1939Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
1483 J/kg
Mixed-layer CIN
-94 J/kg
Mixed-layer LCL
901 m above ground
0-6 km bulk shear
9 kt
0-1 km storm-relative helicity
53 m²/s²
0-3 km storm-relative helicity
113 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

000 
WGUS54 KFWD 152130
FFWFWD
TXC097-152330-
/O.NEW.KFWD.FF.W.0055.080715T2128Z-080715T2330Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/

BULLETIN - EAS ACTIVATION REQUESTED
FLASH FLOOD WARNING
NATIONAL WEATHER SERVICE FORT WORTH TX
428 PM CDT TUE JUL 15 2008

THE NATIONAL WEATHER SERVICE IN FORT WORTH HAS ISSUED A

* FLASH FLOOD WARNING FOR...
  WEST CENTRAL COOKE COUNTY IN NORTH CENTRAL TEXAS

* UNTIL 630 PM CDT

* AT 428 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED   
  THUNDERSTORMS WITH TORRENTIAL RAINFALL NEAR MUENSTER.  THESE       
  STORMS ARE DRIFTING SLOWLY TO THE SOUTHEAST. RADAR INDICATES THAT  
  NEARLY 3 INCHES OF RAIN HAS ALREADY FALLEN WITH ANOTHER 1 TO 2     
  INCHES POSSIBLE OVER THE NEXT HOUR.  MOTORISTS ARE URGED TO DRIVE  
  WITH EXTREME CAUTION ALONG HIGHWAY 82 WEST OF MUENSTER.

HEAVY RAINS FLOOD ROADS AND LOW LYING AREAS RAPIDLY...SO DO NOT DRIVE
YOUR VEHICLE INTO AREAS WHERE WATER OF AN UNKNOWN DEPTH COVERS THE
ROAD. IT ONLY TAKES TWO FEET OF RUSHING WATER TO CARRY AWAY MOST
SPORT UTILITY VEHICLES AND PICKUPS. TAKE A DIFFERENT ROUTE TO REACH
YOUR DESTINATION OR WAIT UNTIL THE WATER RECEDES. REMEMBER...MOST
FLOOD RELATED DEATHS OCCUR IN AUTOMOBILES.

LAT...LON 3377 9725 3358 9725 3358 9748 3361 9748
      3377 9748

$$

DUNN
2 follow-up statements
000 
WGUS74 KFWD 152158
FFSFWD

FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE FORT WORTH TX
457 PM CDT TUE JUL 15 2008

TXC097-152330-
/O.CON.KFWD.FF.W.0055.000000T0000Z-080715T2330Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
COOKE TX-
457 PM CDT TUE JUL 15 2008

...A FLASH FLOOD WARNING REMAINS IN EFFECT UNTIL 630 PM CDT FOR WEST
CENTRAL COOKE COUNTY...

 AT 457 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED AN
  AREA OF HEAVY RAIN NEAR MUENSTER...MOVING SOUTHEAST AT 7 MPH. RADAR
  INDICATES THAT 2 TO 3 INCHES OF RAIN HAS ALREADY FALLEN. ANOTHER 1
  TO 2 INCHES WILL BE POSSIBLE THROUGH 630 PM CDT.

HEAVY RAINS FLOOD ROADS AND LOW LYING AREAS RAPIDLY...SO DO NOT DRIVE
YOUR VEHICLE INTO AREAS WHERE WATER OF AN UNKNOWN DEPTH COVERS THE
ROAD. IT ONLY TAKES TWO FEET OF RUSHING WATER TO CARRY AWAY MOST
SPORT UTILITY VEHICLES AND PICKUPS. TAKE A DIFFERENT ROUTE TO REACH
YOUR DESTINATION OR WAIT UNTIL THE WATER RECEDES. REMEMBER...MOST
FLOOD RELATED DEATHS OCCUR IN AUTOMOBILES.

LAT...LON 3377 9725 3358 9725 3358 9748 3361 9748
      3377 9748

$$

92
000 
WGUS74 KFWD 152321
FFSFWD

FLASH FLOOD STATEMENT
NATIONAL WEATHER SERVICE FORT WORTH TX
621 PM CDT TUE JUL 15 2008

TXC097-152331-
/O.EXP.KFWD.FF.W.0055.000000T0000Z-080715T2330Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
COOKE TX-
621 PM CDT TUE JUL 15 2008

...THE FLASH FLOOD WARNING FOR WEST CENTRAL COOKE COUNTY EXPIRES AT
630 PM CDT...

THE HEAVY RAINFALL HAS ENDED ACROSS THE WARNED AREA...THEREFORE THE
FLASH FLOOD WARNING WILL BE ALLOWED TO EXPIRE.

LAT...LON 3377 9725 3358 9725 3358 9748 3361 9748
      3377 9748

$$

What forecasters said that day

The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Fort Worth, TX wrote its last area forecast discussion before this flash flood warning went out at Jul 15, 3:00 PM CDT, 1 hour 28 minutes earlier.

Area forecast discussion, Jul 15, 3:00 PM CDT, 1 hour 28 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE FORT WORTH TX
300 PM CDT TUE JUL 15 2008

.DISCUSSION...
300 PM
ISOLATED AFTERNOON CONVECTION NOW STARTING AGAIN AND IT SHOULD
DIE DOWN QUICKLY NEAR SUNSET. NO SHEAR AT ALL...500MB WINDS ARE 5
KT...BUT HIGH PWATS MEAN ANY GIVEN STORM COULD DROP A DECENT
AMOUNT OF PRECIP. GFS CONTINUES PATTERN/PRECIP WEDNESDAY ACROSS
WESTERN HALF OF AREA...BUT IT HAS BEEN OVERDOING THE PRECIP AREAL
COVERAGE LATELY AND I TENDED MORE TOWARD THE NAM WITH ITS PRECIP
FARTHER WEST THAN THE GFS. WENT WITH SLIGHT CHANCE IN FAR WEST AND
SOUTHWEST AND ISOLATED ELSEWHERE EXCEPT FAR NORTHEAST. NORTH TX
DRIES OUT MORE ON THURSDAY AND HAVE NO POPS THURSDAY THROUGH REST
OF THE FORECAST PERIOD.

ONCE AGAIN HAVE GONE ABOVE MOS ON LOW TEMPS MOST AREAS AND
SLIGHTLY ABOVE MOS FOR THE HIGHS...BASED ON COOL MOS BIAS OVER
LAST FEW DAYS. 84

&&

.PRELIMINARY POINT TEMPS/POPS...
DALLAS-FT. WORTH, TX  79  95  78  96  78 /  20  10  10  10  10
WACO, TX              73  92  72  97  72 /  30  20  20  10  10
PARIS, TX             69  92  69  95  71 /  10  10  10  10  10
DENTON, TX            74  95  72  95  70 /  20  10  10  10  10
MCKINNEY, TX          72  94  70  96  70 /  20  10  10  10  10
DALLAS, TX            79  95  79  96  78 /  20  10  10  10  10
TERRELL, TX           70  93  70  95  72 /  20  10  10  10  10
CORSICANA, TX         71  94  71  95  72 /  20  10  10  10  10
TEMPLE, TX            71  92  72  94  70 /  30  20  20  10  10

&&

.FWD WATCHES/WARNINGS/ADVISORIES...
NONE.
&&
Hazardous weather outlook, Jul 15, 2:30 PM CDT, 1 hour 58 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE FORT WORTH TX
230 PM CDT TUE JUL 15 2008

TXZ091>095-100>107-115>123-129>135-141>148-156>162-174-175-161930-
MONTAGUE-COOKE-GRAYSON-FANNIN-LAMAR-YOUNG-JACK-WISE-DENTON-COLLIN-
HUNT-DELTA-HOPKINS-STEPHENS-PALO PINTO-PARKER-TARRANT-DALLAS-
ROCKWALL-KAUFMAN-VAN ZANDT-RAINS-EASTLAND-ERATH-HOOD-SOMERVELL-
JOHNSON-ELLIS-HENDERSON-COMANCHE-MILLS-HAMILTON-BOSQUE-HILL-NAVARRO-
FREESTONE-ANDERSON-LAMPASAS-CORYELL-BELL-MCLENNAN-FALLS-LIMESTONE-
LEON-MILAM-ROBERTSON-
230 PM CDT TUE JUL 15 2008

THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTH TEXAS.

.DAY ONE...
THUNDERSTORMS WILL BE POSSIBLE THROUGH THIS EVENING ACROSS NORTH
TEXAS. SEVERE WEATHER IS NOT EXPECTED...BUT SOME STORMS WILL
PRODUCE FREQUENT CLOUD TO GROUND LIGHTNING...GUSTY WINDS UP TO 50
MPH...AND LOCALLY HEAVY RAINFALL.

.DAYS TWO THROUGH SEVEN...WEDNESDAY THROUGH MONDAY.
ISOLATED TO SCATTERED THUNDERSTORMS WILL BE POSSIBLE WEDNESDAY
AFTERNOON. SEVERE WEATHER IS NOT EXPECTED.

.SPOTTER INFORMATION STATEMENT...
SPOTTER ACTIVATION WILL LIKELY NOT BE NEEDED THROUGH TONIGHT.

SCHULTZ

In the hours before

Special weather statement, Jul 15, 2:55 PM CDT, 1 hour 33 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE FORT WORTH TX
255 PM CDT TUE JUL 15 2008

TXZ091-152030-
MONTAGUE TX-
255 PM CDT TUE JUL 15 2008

...SIGNIFICANT WEATHER ADVISORY FOR...
  NORTHEASTERN MONTAGUE COUNTY

AT 255 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED A
STRONG THUNDERSTORM 6 MILES NORTHEAST OF NOCONA...MOVING NORTHEAST AT
6 MPH.

WIND GUSTS TO 50 MPH AND TORRENTIAL RAINFALL ARE LIKELY WITH THIS
STORM.

IF THIS STORM INTENSIFIES...A SEVERE WEATHER WARNING MAY BE NEEDED.

LAT...LON 3397 9759 3392 9758 3391 9757 3391 9755
      3393 9751 3390 9748 3379 9748 3369 9763
      3382 9778 3398 9761
TIME...MOT...LOC 1955Z 224DEG 6KT 3382 9763

DUNN
Special weather statement, Jul 15, 3:49 PM CDT, 39 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE FORT WORTH TX
349 PM CDT TUE JUL 15 2008

TXZ092-152115-
COOKE TX-
349 PM CDT TUE JUL 15 2008

...SIGNIFICANT WEATHER ADVISORY FOR...
  WEST CENTRAL COOKE COUNTY

AT 349 PM CDT...NATIONAL WEATHER SERVICE METEOROLOGISTS DETECTED A
STRONG THUNDERSTORM 17 MILES SOUTHEAST OF NOCONA...MOVING EAST AT 5
MPH.

CITIES IN THE PATH OF THIS STORM INCLUDE...MUENSTER.

WIND GUSTS TO 50 MPH...CONTINUOUS LIGHTNING...AND SMALL HAIL ARE
LIKELY WITH THIS STORM.

IF THIS STORM INTENSIFIES...A SEVERE WEATHER WARNING MAY BE NEEDED.

LAT...LON 3384 9744 3383 9744 3383 9742 3383 9739
      3384 9737 3383 9734 3361 9734 3361 9747
      3384 9748
TIME...MOT...LOC 2049Z 275DEG 4KT 3369 9745

DUNN

The office that day

Everything else NWS Fort Worth, TX issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Jul 15, 2:55 PM CDTSpecial Weather StatementFWDMontague35 min
Jul 15, 3:16 PM CDTAreal Flood AdvisoryFWDMontague119 min
Jul 15, 3:32 PM CDTFlash Flood WarningFWDMontague118 min
Jul 15, 3:49 PM CDTSpecial Weather StatementFWDCooke26 min
Jul 15, 4:05 PM CDTAreal Flood AdvisoryFWDCooke115 min
Jul 15, 4:44 PM CDTSevere Thunderstorm WarningFWDFreestone, Navarro31 min
Jul 15, 5:22 PM CDTSpecial Weather StatementFWDEastland23 min
Jul 15, 5:53 PM CDTSpecial Weather StatementFWDHill37 min
Jul 15, 6:09 PM CDTFlash Flood WarningFWDHill2 hr
Jul 15, 6:13 PM CDTSpecial Weather StatementFWDEllis32 min
Jul 15, 6:41 PM CDTSpecial Weather StatementFWDDallas34 min
Jul 15, 6:47 PM CDTFlash Flood WarningFWDEllis, Johnson118 min
Jul 15, 6:49 PM CDTAreal Flood AdvisoryFWDDallas116 min
Jul 15, 6:52 PM CDTSevere Thunderstorm WarningFWDDallas23 min

Nearby

Flash Flood Warnings in Texas, 2008Every flash flood warning in 2008

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.